Washington, 2013Heavy Rain in Washington, June 24 to 26, 2013
June 24 to 26, 2013 · NWS OTX · 3 events in 3 counties and zones
Significant rainfall resulted in damage to cherry crops across several orchards in Grant, Chelan, and Spokane counties. It was reported that up to approximately fifteen to twenty five percent of the cherry orchards were damaged.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- $45,000
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Significant rainfall resulted in damage to cherry crops across several orchards in Grant, Chelan, and Spokane counties. It was reported that up to approximately fifteen to twenty five percent of the cherry orchards were damaged. The Bing variety of cherries was hardest hit due to severe cracking of fruit. CocoRahs observers across the area reported between 0.25 and 0.50 inches of rainfall. One helicopter pilot was injured when the low-flying aircraft clipped bird netting and crashed in southern Grant County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 23, 8:26 PM PST, 3 hours 34 minutes earlier.
Area forecast discussion, Jun 23, 8:26 PM PST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
926 PM PDT Sun Jun 23 2013
.SYNOPSIS...
A wetter pattern will envelope the Inland Northwest tonight and
persist through mid week. Frequent showers and scattered
thunderstorms will continue through Wednesday. A warming and
drying trend will occur late in the week...with the potential
summer-like conditions by next weekend.
&&
.DISCUSSION...
One of many weather waves to come from the Pacific Northwest is
moving it's way into eastern Washington tonight. Radar showed best
reflectivity in northeast Oregon and now the southern part of east
Washington as of 900 PM PDT. Radar also showed some convectively
enhanced showers in Oregon but now have started to stratify as the
sun sets.
So, we are looking at a fairly benign but wet wave of showers to
move into east Washington overnight but there is still some
potential to produce rain amounts around one quarter of an inch in
the most intense shower areas as the wave moves through. Areas of
heaviest shower activity will start east of the Cascades and
gradually move east into the Idaho Panhandle by early Monday
morning.
More shower activity can be expected Monday as the upper level low
sends another wave our way. This wet wave pattern kooks to be the
trend at least into the middle of this week. TC
&&
.AVIATION...
00Z TAFS: VFR conditions are expected this evening through 03Z with
a few light rain showers. After 00Z conditions will deteriorate
region wide as a negatively tilted trough interacts with deep
moisture over the region to produce thickening and lowering ceilings
with widespread rain between 04Z and 15Z as the area of moisture
moves from southwest to northeast through the interior Pacific
Northwest. Expect MVFR ceilings at most TAF sites at times with
improving conditions most sites after 18Z Monday. TC
.PRELIMINARY POINT TEMPS/POPS...
Spokane 55 67 53 66 52 70 / 100 70 60 50 50 20
Coeur d'Alene 55 66 55 66 52 70 / 80 80 70 60 50 20
Pullman 52 66 52 66 51 70 / 80 70 60 60 50 20
Lewiston 59 71 57 74 57 79 / 80 70 60 60 60 30
Colville 54 71 54 70 51 74 / 80 100 60 60 60 20
Sandpoint 53 66 54 67 51 70 / 60 100 70 60 50 30
Kellogg 53 63 52 63 51 68 / 70 80 70 60 50 30
Moses Lake 58 74 58 69 56 77 / 80 50 30 40 20 10
Wenatchee 60 74 57 69 57 76 / 80 50 30 30 20 20
Omak 58 73 56 70 53 76 / 100 70 50 40 30 20
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 55 67 53 66 52 70 / 100 70 60 50 50 20
Coeur d'Alene 55 66 55 66 52 70 / 80 80 70 60 50 20
Pullman 52 66 52 66 51 70 / 70 70 60 60 50 20
Lewiston 59 71 57 74 57 79 / 60 70 60 60 60 30
Colville 54 71 54 70 51 74 / 80 100 60 60 60 20
Sandpoint 53 66 54 67 51 70 / 60 100 70 60 50 30
Kellogg 53 63 52 63 51 68 / 70 80 70 60 50 30
Moses Lake 58 74 58 69 56 77 / 80 50 30 40 20 10
Wenatchee 60 74 57 69 57 76 / 80 50 30 30 20 20
Omak 58 73 56 70 53 76 / 100 70 50 40 30 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Jun 23, 4:37 AM PST, 19 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
537 AM PDT SUN JUN 23 2013
IDZ001>004-026-027-WAZ031>038-041>044-241400-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
537 AM PDT SUN JUN 23 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Heavy Rain, Spokane
- When
- June 24, 12:00 AM PST to June 26, 6:00 AM PST
- Where
- Spokane County, 1.02 mi NE of Davies to 0.72 mi S of Green Bluff
- Crop damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 47.809, -117.313
Moderate to locally heavy rain of 0.25 to 0.50 inches resulted in cherry damage in the GreenBluff area outside Spokane.
Heavy Rain, Chelan
- When
- June 24, 8:00 AM PST to June 25, 6:00 AM PST
- Where
- Chelan County, 3.98 mi N of Lakeside to 2.24 mi SSE of Monitor
- Crop damage
- $20,000
- Reported by
- Coast Guard
- Coordinates
- 47.887, -120.059
Moderate to locally heavy rain of 0.25 to 0.50 inches resulted in cherry damage across portions of Chelan County.
Heavy Rain, Grant
- When
- June 24, 9:00 AM PST to June 25, 6:00 AM PST
- Where
- Grant County, 2.05 mi NW of Royal City
- Injuries
- 0 direct, 1 indirect
- Crop damage
- $15,000
- Reported by
- CoCoRaHS
- Coordinates
- 46.901, -119.631
Moderate to locally heavy rain of 0.25 to 0.50 inches resulted in cherry damage across portions of southern Grant County.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Iowa, June 24, 20131 death · $500,000 · EF1 · 21 events
- Hail and Damaging Wind in New Hampshire, June 24, 201330 injured · 1 in hail · 7 events
- Flash Flooding and Hail in Illinois, June 24, 2013$42 million · 52 kt wind · 7 events
- Flash Flooding and Flood in Iowa, June 24 to 25, 2013$3.9 million · 65 kt wind · 56 events
- Tornado and Damaging Winds in Illinois, June 24, 2013$1.3 million · EF0 · 46 events
- Hail and Damaging Winds in Pennsylvania, June 24, 20131 injured · $285,000 · 1 in hail · 15 events
- Hail and Lightning Strike in Florida, June 24 to 25, 2013$600,000 · 0.88 in hail · 2 events
- Tornadoes and Hail in Illinois, June 24, 2013$70,000 · EF1 · 21 events
- Flash Flooding and Hail in New York, June 24, 2013$107,000 · 1.75 in hail · 36 events
- Flash Flood in Kentucky, June 24, 2013$500,000 · 1 event
- Flood and Hail in Massachusetts, June 24, 2013$116,000 · 1 in hail · 17 events
- Flash Flooding and Flooding in Iowa, June 24 to 30, 2013$119,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 458061, 458058, 455077.